MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Date of postoperative nail breakage is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the 130 degree titanium cannulated trochanteric fixation nail advance (tfna) was found broken.On (b)(6) 2018, the initial unknown surgery was performed, wherein the surgeon implanted a 130 degree titanium cannulated tfna without any reported issues.During the revision surgery on (b)(6) 2018, the surgeon explanted the broken 130 degree titanium cannulated tfna and replaced it with an unknown plate.It is unknown if all fragments were removed.Surgical delay and patient consequence are unknown.Concomitant devices reported: unknown helical blade (part #: unknown, lot#: unknown, quantity: unknown).Unknown screw (part #: unknown, lot#: unknown, quantity: unknown).This report is for one (1) 11mm/130 deg ti cann tfn 380mm/left - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: initial reporter.Date received by manufacturer.Corrected data: patient identifier.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.Code 3191 used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to a proximal plate and screws.Concomitant devices: helical blade (part: 04.038.285, lot: h562487, quantity: 1), screw (part: unknown, lot: unknown, quantity: unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: manufacturing location: monument; manufacturing date: december 08, 2017; expiration date: october 31, 2027; part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile; lot number: h515951 (sterile); lot quantity: 5.Work order traveler met all inspection acceptance criteria.One piece was scrapped in cell at op #160, qa final inspect, for surface finish-scratches or dings.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn 14438 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.942.2, lock prong, 130 degree tfna, bp55; lot number: l629255; lot quantity: 96; work order traveler met all inspection acceptance criteria.04.037.912.4, wave spring, shim ended, bp55; lot number: h474685; lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated november 02, 2017 were reviewed and determined to be conforming.04.037.912.3, tfna lock drive, bp58; lot number: h492653; lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.21127, timoagri16.00, bp80; lot number: h312845; lot quantity: 2,668 lbs.Certified test report received from perryman company dated january 14, 2017 was reviewed and determined to be conforming.Lot summary report dated february 28, 2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Investigation summary: customer quality investigation: the following investigations were performed: broken: device condition: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of post-operative nail breakage, which agrees with the reported complaint condition.The nail has broken at the proximal locking hole.The break was observed oblique and both halves of the broken nail were returned.No further issues were identified on the device including concomitant blade and the screw that were returned.Dimensional analysis and document/specification review: relevant drawings of the returned instrument was reviewed and no design issues were identified.An accurate dimensional inspection relevant to this complaint could not be performed at cq due to the oblique fracture pattern.A review of the device history records showed that there were no issues at the time of manufacturing of this device that would contribute to the complaint condition.Work order traveler met all inspection acceptance criteria on both top level and component level lots.Also, certified test report received from perryman company dated january 14, 2017 was reviewed and determined to be conforming.Lot summary report dated february 28, 2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Conclusion: a definitive root cause for the nail breaking post-operatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that on an unknown date, patient complained of pain and a radiograph was taken on (b)(6) 2018 and it was confirmed that the 130 degree titanium cannnulated trochanteric fixation nail advance (tfna) was broken.Surgeon replaced the broken tfna nail with a proximal femoral plates and screws.Revision surgery went well.No surgical delay time reported.Patient remains stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient¿s height is reported as 5 ft.6 in.Lot number received.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7842739
Report Number2939274-2018-53597
Device Sequence Number16478412
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot NumberH515951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/04/2018
09/14/2018
10/09/2018
01/23/2019
04/04/2019
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/05/2018
10/01/2018
10/09/2018
01/24/2019
04/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79